Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 87, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 28, 2004, 3:42 PM CDT for Orange County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 28, 2004, 3:42 PM CDT (20:42 UTC)
- Expired
- Jun 28, 2004, 4:45 PM CDT
- In force
- 63 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Orange County, TX
The radar
The Lake Charles radar (KLCH), 67 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.7 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2696 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
059 WUUS54 KLCH 282042 SVRLCH TXC361-282145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAKE CHARLES LA 342 PM CDT MON JUN 28 2004 THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ORANGE COUNTY IN SOUTHEAST TEXAS * UNTIL 445 PM CDT * AT 339 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES EAST OF VIDOR...AND MOVING EAST AT 15 MPH. * THIS STORM WILL BE NEAR... VIDOR BY 340 PM CDT ORANGE...WEST ORANGE BY 410 PM CDT SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 60 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING AND TORRENTIAL RAIN. CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE. LAT...LON 3013 9408 3002 9391 3008 9374 3022 9374 $$ MOGGED
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 2:50 PM CDT, 52 minutes earlier.
Area forecast discussion, Jun 28, 2:50 PM CDT, 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 250 PM CDT MON JUN 28 2004 .DISCUSSION...THE COMBINATION OF TROPICAL MOISTURE...OUTFLOW BOUNDARIES...DAYTIME HEATING... AND A WEAKNESS IN THE UPPER LEVEL PORTION OF THE ATMOSPHERE HAS CONTINUED TO ALLOW TSTM DEVELOPMENT THIS AFTERNOON. THE UPPER LEVEL FLOW IS FROM THE WEST NORTHWEST WHICH IS PUSHING STORMS OFF TO THE EAST. TEMPS OUTSIDE OF RAIN COOLED AIR IS HANGING AROUND 90 DEGREES. THIS PATTERN OF SHOWERS DEVELOPING DURING THE LATE MORNING HOURS AND INCREASING IN AREA COVERAGE AND STRENGTH INTO THE AFTERNOON HOURS WILL CONTINUE OVER THE NEXT SEVERAL DAYS. HEAT INDICES WILL HOVER AROUND THE CENTURY MARK OUTSIDE OF RAIN COOLED AIR. THE TROPICS ARE REMAINING QUIET. && .PRELIMINARY POINT TEMPS/POPS... LCH 74 89 74 88 / 30 50 20 50 BPT 73 88 74 88 / 30 50 20 50 AEX 71 89 71 88 / 30 50 20 50 LFT 74 88 73 88 / 20 40 20 40 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. && K. KUYPER
Hazardous weather outlook, Jun 28, 6:00 AM CDT, 9 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 600 AM CDT MON JUN 28 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 291000- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 600 AM CDT MON JUN 28 2004 .DAY ONE...TODAY AND TONIGHT... THUNDERSTORM COVERAGE AND RAINFALL AMOUNTS SHOULD BE MORE TYPICAL FOR THIS TIME OF YEAR SINCE RIDGING WILL SUPPRESS THUNDERSTORMS... DESPITE THE TROPICAL AIRMASS. SCATTERED THUNDERSTORMS COULD DEVELOP AS EARLY AS MID-MORNING NEAR THE I-10 CORRIDOR WITH THE SEABREEZE SUSTAINING THE ACTIVITY INTO THE AFTERNOON. MEAN AREAL RAINFALL AMOUNTS SLIGHTLY LESS THAN 1/2 INCH ARE EXPECTED. LOCAL RAINFALL AMOUNTS BETWEEN 1 TO 2 INCHES ARE POSSIBLE. GROUNDS ACROSS THE AREA BEGAN TO DRY ON SUNDAY BUT ARE STILL CLOSE TO SATURATION. THERE ARE SEVERAL RIVERS IN THE AREA WHICH WILL REMAIN IN FLOOD DUE TO PREVIOUS RAINFALL RUNOFF. PLEASE SEE THE RIVER FLOOD STATEMENT NEWFLSLCH FOR MORE INFORMATION. SEVERE WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... SCATTERED SHOWERS AND THUNDERSTORMS WILL PREVAIL DAILY. ADDITIONAL EXCESSIVE RAINFALL IS NOT EXPECTED UNTIL LATE IN THE WEEK OR POSSIBLY THIS WEEKEND. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... MAY BE REQUIRED LATER THIS WEEK OR THIS WEEKEND DUE TO THE POSSIBILITY OF MORE HEAVY RAINFALL. 11
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 4:01 PM CDT | Flash Flood Warning | LCH | Orange | 119 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.